# SDR CA040311007

- Difficulty date: March 11, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 1,017 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3340 · Exterior Lighting
- Part: Light
- Part number: 0320713406
- Condition: Failed
- Location: Exterior
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) NAVIGATION LIGHT ASSEMBLY (TAIL) APPEARS TO HAVE PROBLEMS WITH THE TOP BULB BURNING OUT. THERE HAS BEEN 8 BULBS P/N 972.87.87.184 REPLACED WITHIN 7 DAYS. THE COMPLETE ASSEMBLY HAS BEEN REPLACED ALONG WITH A ELECTRONIC SWITCH UNIT. THE SAME RESULTS. THE BULBS THEMSELVES ARE EXTREMELY HOT WITHIN A SORT TIME OF OPERATION.(SECONDS) THIS NAV LIGHT ASSEMBLY IS PART OF A KIT P/N 500.50.12.276 DUAL NAV LIGHT SYSTEM.  MFG S/B 33-009 WAS USED FOR THE INSTALLATION OF THIS PRODUCT.  IN SHORT, THE LIGHT IS UNRELIABLE.  ON GOING TRIALS ARE CONTINUING TO FIND A SOLUTION.
